Alert archive / Georgia / Severe Thunderstorm Warnings in 1996

Severe Thunderstorm Warning 113, NWS Jacksonville, FL

July 7, 1996Appling County, Wayne County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 7, 1996, 3:47 PM EDT for Appling County, Wayne County, Georgia. It was in force for 58 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 7, 1996, 3:47 PM EDT (19:47 UTC)
Expired
Jul 7, 1996, 4:45 PM EDT
In force
58 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

Counties Appling County, GA, Wayne County, GA

What was reported inside it

TimeReportWhereRemark
Jul 7, 4:00 PM EDTThunderstorm WindOdum, GA
Jul 7, 4:20 PM EDTThunderstorm Wind 60Jesup, GA

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.8 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 1996-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1373 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 1996-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -73 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1373 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
606 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-73 m²/s²
0-3 km storm-relative helicity
-60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KJAX 071945
SVRJAX
GAC001-305-072045-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
347 PM EDT SUN JUL 7 1996
 
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  445 PM EDT
FOR PERSONS IN THE FOLLOWING LOCATIONS S...
 
IN SOUTHEAST GEORGIA
 
   ...APPLING COUNTY...WAYNE COUNTY
 
AT 345 PM NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE
THUNDERSTORM MOVING ACROSS SOUTHWESTERN APPLING COUNTY. THIS STORM WAS
MOVING EAST AT 25 MPH AND WILL MOVE TO JESUP BY 42O PM.
 
WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A
STRONG BUILDING.  DO NOT STAND BY WINDOWS.  DON'T USE TELEPHONES
OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM
HAS PASSED.  MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.
 
JOHNSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 10:21 AM EDT, 5 hours 26 minutes earlier.

Area forecast discussion, Jul 7, 10:21 AM EDT, 5 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1020 AM EDT SUN JUL 7 1996

12Z SOUNDINGS CONT MOIST AND UNSTABLE AND WITH SW FLOW EXPECT ROUND
OF TSMS THIS AFT. WSR 88D ALREADY SHOWING STMS FIRING UP IN BIG BEND
AND NW OF SUWANNEE RIVER. SATELLITE SHOWING CONVECTION IN N CNTL GULF
WHICH IS FURTHER WEST THAN THIS TIME YESTERDAY. HOPEFULLY AREAS IN N FL
DELUGED ON YESTERDAY WILL BE SPARED THE SERIOUS TRAIN ECHOES THIS AFT.

PETERSVON

Nearby

Severe Thunderstorm Warnings in Georgia, 1996Every severe thunderstorm warning in 1996

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.